We found great interest in the case reported by Watson and Yellachich1 that described a pigment epithelial detachment (PED) due to central serous retinopathy that relapsed during 2 separate clinical occasions 1 hour after receiving topical phenylephrine, 2.5%. A single case of such an unusual finding that has, to our knowledge, never been previously reported requires confirmation through additional patient findings, and so we would also like to report a case of a PED that fluctuated in size in response to topical phenylephrine drops.
Identify all potential conflicts of interest that might be relevant to your comment.
Conflicts of interest comprise financial interests, activities, and relationships within the past 3 years including but not limited to employment, affiliation, grants or funding, consultancies, honoraria or payment, speaker's bureaus, stock ownership or options, expert testimony, royalties, donation of medical equipment, or patents planned, pending, or issued.
Err on the side of full disclosure.
If you have no conflicts of interest, check "No potential conflicts of interest" in the box below. The information will be posted with your response.
Not all submitted comments are published. Please see our commenting policy for details.
German O, Jampol LM. Relapsing Pigment Epithelial Detachment in Central Serous Chorioretinopathy After Dilated Eye Examination. JAMA Ophthalmol. Published online September 03, 2020. doi:10.1001/jamaophthalmol.2020.3024
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: